Ask Health Experts and Get Answers to Your Health Question ASAP
Never stop taking Effexor immediately! This can cause very severe side effects due to withdrawal, including seizures! If you wish to take Paxil instead of effexor, you need to slowly come off of the Effexor, by reducing dosage little by little every day. This should be done under a doctors care. Also you should NEVER take two medications at the same time that are considered SSRI's. By doing so, you increase your chance of having a rare but potentially FATAL reaction called serotonin syndrome which is caused by taking too much . If you are taking the two combined, it needs to be under a doctors care, and only if he is closely monitoring the levels of these medications in your blood. This is not recommended. Furthermore, you shouldn't start out a dose of Paxil at 20 mgs. Usually a dose starts out at 5mg, then slowly increased to 10, then 20 if needed. Please visit your doctor for help with this matter. Thank you! Best wishes!